Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

On medicines for ventro endocarditis, have breathing difficulty. Further treatment course?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Hello sir,
My father is suffering from Ventro endocarditis and is under Antibiotics treatment has for 3 weeks I .e Vancomycin, , penmer ,sulbuctum .He is also suffering from lung fluid because of which he feels difficulty in breathing therefore he frequently requires Nan invasive ventilator ?I wanted to know further course of treatment is surgery an option ? will Penidure La 24 helpful is there any side effect with this medicine? plz guide sir
Posted Tue, 21 May 2013 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 3 hours later
I assume you wanted to write Infective valvular Endocarditis. This means there is infection of the inner lining of heart including those of valves of the heart. That has to be vigorously treated. Any valve replacement surgery during infection at times may be required but that is a risky procedure. For present, that would mean treatment given intravenously for 4 weeks and followed by two weeks of oral antibiotics. Fluid in the lung could be due to heart failure. Therefore, if you can copy the complete diagnosis of the treating doctor I shall be able to advice you as to what other treatment he might require besides completion of this antibiotic course. Additionally, the echocardiography findings are revealed, that will help me further in giving you proper advice. Looking forward to hear from you. Good Luck.
With Best Wishes

Dr Anil Grover
Above answer was peer-reviewed by
Follow-up: On medicines for ventro endocarditis, have breathing difficulty. Further treatment course? 19 hours later
This is in relation to my father, XXXXXX age 60yrs, who is
> diagnosed of
> 1. endo carditis
> 2. vegetation in the aortic valve
> He was admitted in Jabalpur Hospital on 5 April 2013 in a critical
> condition of breathlessness. He was put on ventilator. After 3-4 days his
> condition improved, and as per doctors investigation the progress was slow
> yet it was advancing towards improvement.
> There is continuous fluid deposition in the pleural cavity which makes his
> breathing difficult. The doctors pump out fluid from the pleural cavity and
> then he gets normal for few days. But this process is making him weak. He
> is on NIV mask which is removed for few hours and used as per need of the
> patient. He is in a condition to talk and can eat light meals as
> recommended by the doctor.
> Recently the doctors find that the situation has more or less become
> stagnant and therefore they have recommended surgery which is going to be
> highly complicated and risky.
> We have decided to bring him to Apollo for further treatment via air
> ambulance, but the condition of the patient is still very sensitive. He is
> not very confident of his ability to take up a flight journey and is
> reluctant to go ahead with it. We are in a state of dilemma as we want to
> shift him to Delhi asap.
> Sir I request you to kindly suggest what can be the best possible solution
> in such a condition.
> Please find attached reports of the patient.
Answered by Dr. Anil Grover 10 minutes later
Hello there,
Thanks for sharing medical details of your father with me. I reviewed the mail and the attached files. Yes, I agree with you that any decision from here will be risky. However, there are very limited options. At present you, while continuing the present treatment shift him to Apollo Delhi. He will be reviewed again and then only surgery shall be undertaken. However this course is towards treating the patient. Whereas, not moving him to an Institute where there are competent doctors is more risky in my opinion. Let us pray for restoration of his health and take a decision to shift him to a better institute. If you have any specific question for me, I will be available to answer.
Best Wishes

Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor